MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM BROACH SIZE 2; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA AMISTEM BROACH SIZE 2; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.18.10.102
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received on (b)(6) reported by medacta (b)(4): we checked internally and confirmed there was no issue for coupling with the broach and the handle.Therefore, we do not ship the devices for the investigation.Batch review performed on (b)(6) 2019: lot 1111219: (b)(4) items manufactured and released on 22-nov-2011.No anomalies found related to the problem.To date, no similar event has been reported on this lot (both considering bone fracture and failure of coupling).Additional instrument involved in the event (failure of coupling): batch review performed on (b)(6) 2019: amis 01.15.10.0131 amis broach handle, lot 1653995: (b)(4) items manufactured and released on (b)(6) 2017.No anomalies found related to the issue.To date, another similar event has been registered on this lot.
 
Event or Problem Description
During surgery the femoral bone broke when the surgeon tried to engage the handle with the rasp.Femoral bone was fixed with the wire.The surgeon commented that it was hard to engage the handle with the rasp.

Brand Name
AMISTEM BROACH SIZE 2
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8486483
Report Number3005180920-2019-00247
Device Sequence Number14082322
Product Code LXH
UDI-Device Identifier07630040751780
UDI-Public07630040751780
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.18.10.102
Device Lot Number1111219
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR